Alert archive / West Virginia / Wind Advisories in 2008
Wind Advisory 9, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Dec 24, 2008, 5:04 PM EST. It took effect at Dec 25, 2008, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2008, 5:04 PM EST (22:04 UTC)
- In effect from
- Dec 25, 2008, 12:00 AM EST
- Expired
- Dec 24, 2008, 10:50 PM EST
- In force
- Issued by
- NWS Pittsburgh, PA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 242204 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 504 PM EST WED DEC 24 2008 MDZ001-PAZ023-030-032-WVZ023-041-250615- /O.NEW.KPBZ.WI.Y.0009.081225T0200Z-081225T1000Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 504 PM EST WED DEC 24 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST THURSDAY. WESTERLY WINDS WILL BE INCREASING THIS EVENING AFTER A COLD FRONT SWEEPS THROUGH THE AREA. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TREE DAMAGE IS ALSO POSSIBLE DUE TO MOIST SOIL CONDITIONS. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
2 follow-up statements
000 WWUS71 KPBZ 250018 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 718 PM EST WED DEC 24 2008 MDZ001-PAZ023-030-032-WVZ023-041-250830- /O.NEW.KPBZ.HW.W.0006.081225T0018Z-081225T0500Z/ /O.EXT.KPBZ.WI.Y.0009.081225T0500Z-081225T1000Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 718 PM EST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST THURSDAY. WESTERLY WINDS WILL BE INCREASING THIS EVENING AFTER A COLD FRONT SWEEPS THROUGH THE AREA. WIND GUSTS OF 40 TO 60 MPH ARE POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREE DAMAGE IS ALSO POSSIBLE DUE TO MOIST SOIL CONDITIONS. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS71 KPBZ 250350 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1050 PM EST WED DEC 24 2008 MDZ001-PAZ023-030-032-WVZ023-041-250500- /O.CAN.KPBZ.HW.W.0006.000000T0000Z-081225T0500Z/ /O.CAN.KPBZ.WI.Y.0009.081225T0500Z-081225T1000Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 1050 PM EST WED DEC 24 2008 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY HAS BEEN CANCELLED. ALTHOUGH IT WILL STILL BE A WINDY NIGHT WITH WEST WIND OF 20 TO 25 MPH AND GUSTS NEAR 40 MPH POSSIBLE ON THE RIDGES...THE THREAT OF WIDESPREAD DAMAGING WIND HAS DIMINISHED. $$ 1
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:11 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Dec 24, 3:11 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 311 PM EST WED DEC 24 2008 .SYNOPSIS... PRECIPITATION SHOULD COME TO AN END THIS EVENING...ALTHOUGH THERE WILL BE A BRIEF PERIOD OF GUSTY WINDS AS A COLD FRONT COMES THROUGH. EXPECT CALM WEATHER FOR CHRISTMAS DAY BEFORE RAIN MOVES BACK IN FOR FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH THURSDAY/... ALTHOUGH TEMPERATURES WERE VERY STUBBORN TO RISE IN SOME LOCATIONS THIS MORNING...ALL LOCATIONS ARE NOW WELL ABOVE FREEZING. RAINFALL SHOULD COME TO AN END DURING THE EVENING AS THE COLD FRONT SWEEPS THROUGH THE AREA...WITH SOME LOCATIONS NORTH OF I-80 RECEIVING UP TO AN INCH OF SNOW AT THE END OF THE STORM. ALTHOUGH THERE HAVE NOT BEEN MANY WIND GUSTS ABOVE 30 MPH ACROSS OHIO...MODELS INDICATE THAT AS THE COLD FRONT PASSES...THERE SHOULD BE A BRIEF PERIOD OF STRONG GUSTS CWA-WIDE. ALTHOUGH AN ISOLATED LOCATION IN THE HIGHER TERRAIN MIGHT SEE GUSTS TO WIND ADVISORY CRITERIA...FEEL THAT GUSTS AT 30 MPH IN MOST PLACES AND 40 MPH IN THE HIGHER TERRAIN SHOULD BE SUFFICIENT. THERE SHOULD AT LEAST BE SOME PARTIAL CLEARING TONIGHT INTO THURSDAY AFTERNOON AS HIGH PRESSURE BRIEFLY BUILDS INTO THE REGION. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... NEXT WEATHER MAKER WILL BE LOW PRESSURE DEVELOPING ACROSS THE PLAINS. WARM FRONT EXTENDING WELL ACROSS THE SOUTH WILL MOVE NORTH FRIDAY INTO FRIDAY NIGHT. RIGHT NOW IT APPEARS THAT MANY LOCATIONS COULD SEE A BRIEF 2-3 HOUR PERIOD OF FREEZING RAIN BEFORE WARMER AIR MOVES IN AND CHANGES ALL PRECIPITATION TO RAIN. INCREASED POPS SOMEWHAT...BUT RAGGED NATURE OF THE FRONT MAKES IT HARD TO PINPOINT THE EXACT TIMING OF WHEN PRECIP COULD OCCUR. THERE SHOULD BE A BRIEF LULL IN RAIN AFTER THE WARM FRONT MOVES THROUGH FRIDAY NIGHT AND THE COLD FRONT COMES IN FOR SATURDAY. WITH WARM ADVECTION OUT OF THE SOUTH...TEMPERATURES SHOULD EASILY CLIMB INTO THE 50S ON SATURDAY...AND SOME LOCATIONS TO THE SOUTH COULD MAKE IT INTO THE 60S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ECMWF/GFS HAVE COME INTO BETTER AGREEMENT WITH THE COLD FRONTAL PASSAGE...BRINGING THE FRONT ACROSS EASTERN OHIO SUNDAY MORNING...AND ACROSS WESTERN PA SUNDAY AFTN. HAVE RAISED POPS TO LIKELY WITH THE FRONTAL PASSAGE. PRECIP WILL DIMINISH SUNDAY NIGHT IN THE WAKE OF THE FRONT...WITH DRY AND SEASONABLE CONDITIONS FOR EARLY NEXT WEEK. A SYSTEM IS PROGGED TO AFFECT THE AREA NEXT WEDNESDAY BRINGING A CHANCE OF MAINLY SNOW SHOWERS. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... NUMEROUS/WIDESPREAD SHOWERS ARE CROSSING THE REGION THIS AFTN AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS EASTERN OHIO IN THE NEXT FEW HRS...AND CROSS WESTERN PA THIS EVENING. MVFR/IFR CONDITIONS WILL PREVAIL WITH THE PRECIP THIS AFTN...WITH CONDITIONS IMPROVING TO LOW END VFR TONIGHT. SOUTHERLY WINDS ARE BEGINNING TO INCREASE AHEAD OF THE FRONT. WITH THIS INCREASE IN SURFACE WINDS...LOW LEVEL WIND SHEAR THREAT WILL DIMINISH. WINDS WILL INCREASE FURTHER WITH THE FRONTAL PASSAGE...WITH WESTERLIES ALONG/BEHIND THE FRONT INCREASING TO 20-25KT WITH GUSTS TO 30-35KT. WINDS WILL DIMINISH OVERNIGHT/EARLY CHRISTMAS MORNING. HIGH PRESSURE WILL PROVIDE VFR CONDITIONS FOR CHRISTMAS DAY AND THURSDAY NIGHT. A FRONTAL SYSTEM WILL AFFECT THE REGION FRIDAY THROUGH SUNDAY...WITH PERIODS OF SHOWERS/RESTRICTIONS. VFR WILL RETURN TO THE AREA FOR EARLY NEXT WEEK AS HIGH PRESSURE REBUILDS OVER THE AREA. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 30/33
Hazardous weather outlook, Dec 24, 12:02 PM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1202 PM EST WED DEC 24 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-251200- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 1202 PM EST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 6:40 PM EST | Areal Flood Advisory | PBZ | Monongalia, Preston, Tucker | 4 hr |
| Dec 23, 8:55 PM EST | River Flood Advisory | PBZ | Allegheny | 61 hr |
Nearby
Wind Advisories in West Virginia, 2008Wind Advisories in Pennsylvania, 2008Wind Advisories in Maryland, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.